It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • 8 weeks on methimazole

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 04-16-2010, 07:20 AM   #1
    lovemymutts
    Junior Member
    (female)
     
    lovemymutts's Avatar
     
    Join Date: Feb 2010
    Location: Virginia
    Posts: 17
    lovemymutts HB User
    8 weeks on methimazole

    8 weeks on methimazole and my new levels are as follows:

    ft3 = 1.8 (was 7.4)
    ft4 = 0.4 (was 2.5)
    TSH = 2.94 (was undetectable)

    Looks like I have swung hypo but still feeling so much better. I have regained the weight I lost but I am working on becoming healthier and trying to relax more with the help of yoga.

    I still have mild heart palpitations when my body is under stress (tired or hungry) which is a concern for me.

    Any thoughts?
    __________________
    Diagnosed with Graves' Disease 2/2010

    Most recent labs April 2010:
    TSH 2.94 (undetectable in Feb 2010)
    ft4 0.8 (was 2.5 in Feb 2010)
    ft3 1.8 (was 7.4 in Feb 2010)

     
    Sponsors Lightbulb
       
    Old 04-16-2010, 04:14 PM   #2
    Bran'sNana
    Senior Veteran
    (female)
     
    Bran'sNana's Avatar
     
    Join Date: Aug 2006
    Location: Rhode Island
    Posts: 1,243
    Bran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB User
    Re: 8 weeks on methimazole

    Hi! Your tsh has jumped up too much cause your FT4 went too low. You obviously didn't need as much as he gave you. I HOPE the doc decreased your dose or even stopped it for a few days so that FT4 would rise some, then resume at a lowered dose. With tsh showing this high after only 8 weeks on meds, you are definitely over dosed! I mean the lowest FT4 for my lab range is .80, yours is 0.4? That's LOW. You will get heart palps if you're hypo too. What dose did he have you on and what (I hope) did he reduce it to? If he didn't reduce it, he has NO idea how to dose a Graves patient! You will feel worse in time at the same dose with these labs.

    Last edited by Bran'sNana; 04-16-2010 at 04:15 PM.

     
    Old 04-17-2010, 08:17 PM   #3
    lovemymutts
    Junior Member
    (female)
     
    lovemymutts's Avatar
     
    Join Date: Feb 2010
    Location: Virginia
    Posts: 17
    lovemymutts HB User
    Re: 8 weeks on methimazole

    He has not contacted me yet. His nurse called me to tell me the results. I, however, decreased my dose. :-) I was on 20mg and I decreased it to 10mg for now until I hear from him. Overall I feel like his office is pretty disorganized but it was my only option at the time of diagnosis (or else wait 8 weeks to see the doc of my choice - I probably would've ended up in the hospital before then).
    __________________
    Diagnosed with Graves' Disease 2/2010

    Most recent labs April 2010:
    TSH 2.94 (undetectable in Feb 2010)
    ft4 0.8 (was 2.5 in Feb 2010)
    ft3 1.8 (was 7.4 in Feb 2010)

    Last edited by lovemymutts; 04-17-2010 at 08:40 PM.

     
    Old 04-17-2010, 08:48 PM   #4
    lovemymutts
    Junior Member
    (female)
     
    lovemymutts's Avatar
     
    Join Date: Feb 2010
    Location: Virginia
    Posts: 17
    lovemymutts HB User
    Re: 8 weeks on methimazole

    I also just looked up my lab results online and found out my ft4 is actually 0.8 (not 0.4 like she told me on the phone).
    __________________
    Diagnosed with Graves' Disease 2/2010

    Most recent labs April 2010:
    TSH 2.94 (undetectable in Feb 2010)
    ft4 0.8 (was 2.5 in Feb 2010)
    ft3 1.8 (was 7.4 in Feb 2010)

     
    Old 04-19-2010, 05:28 PM   #5
    Bran'sNana
    Senior Veteran
    (female)
     
    Bran'sNana's Avatar
     
    Join Date: Aug 2006
    Location: Rhode Island
    Posts: 1,243
    Bran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB UserBran'sNana HB User
    Re: 8 weeks on methimazole

    Okay....80 is still at the bottom of my range for FT4 (.80-1.80) Your FT3 looks too low too, what's your lab range? Mine is (2.3-4.2) It's good you cut your dose. Have labs again in 4-6 weeks to see if it helps.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Hi! I'm new had a question about Methimazole JaysterX35 Thyroid Disorders 17 11-19-2011 09:13 AM
    Methimazole for life cathico Thyroid Disorders 5 07-26-2011 05:04 PM
    I don't like Methimazole!! cbabb Thyroid Disorders 7 01-18-2010 12:10 PM
    methimazole for Hashitoxicosis? kandiceann83 Thyroid Disorders 3 05-07-2009 02:20 PM
    how to lose weight while taking methimazole jen2088 Thyroid Disorders 1 01-26-2009 03:41 PM
    Question about methimazole and really bad hair loss? rexcatz Hair Loss / Alopecia 1 08-14-2008 06:52 AM
    Methimazole HELP!! imfoe1 Thyroid Disorders 8 09-07-2007 07:14 PM
    All My Tests - Still Up And Down With Methimazole Modularman Thyroid Disorders 14 07-28-2007 07:26 AM
    Graves Disease, Methimazole, and Weight Gain DDMoore Thyroid Disorders 11 02-18-2006 10:25 PM

    Tags
    free t3, free t4, heart palpitation, methimazole, tsh



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:43 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!